Alert archive / Florida / Lake Wind Advisories in 2011

Lake Wind Advisory 1, NWS Melbourne, FL

January 25, 20116 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Jan 25, 2011, 4:03 AM EST for 6 counties in Florida. It took effect at Jan 25, 2011, 9:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2011, 4:03 AM EST (09:03 UTC)
In effect from
Jan 25, 2011, 9:00 AM EST
Expired
Jan 25, 2011, 6:00 PM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2011-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2011-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WWUS72 KMLB 250903
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
403 AM EST TUE JAN 25 2011


FLZ041-044>047-053-054-058-059-064-141-144-147-252300-
/O.NEW.KMLB.LW.Y.0001.110125T1400Z-110125T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
403 AM EST TUE JAN 25 2011

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

LOW PRESSURE ALONG THE GULF COAST WILL ADVANCE TOWARD THE AREA
TODAY. SOUTHEAST WINDS WILL INCREASE TO 20 MPH WITH GUSTS OF 30 TO
35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING
CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY
RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT.

&&

$$

KELLY

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 25, 3:49 AM EST, 14 minutes earlier.

Area forecast discussion, Jan 25, 3:49 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
349 AM EST TUE JAN 25 2011

.DISCUSSION...
...THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES FROM LATE THIS
AFTERNOON THROUGH THE OVERNIGHT...

TODAY...SURFACE LOW JUST OFF THE LA GULF COAST WILL CONTINUE TO
DEEPEN AS IT TRACKS EAST-NORTHEAST DURING THE DAY ALONG THE NORTHERN
GULF COAST. CONVECTIVE BAND/SQUALL LINE HAS DEVELOPED SOUTH OF THE
LOW IN THE NORTH CENTRAL GULF WHICH WILL ADVANCE EASTWARD TODAY
TOWARD THE FL PENINSULA. AHEAD OF THE LOW...SOUTHEAST WINDS WILL
INCREASE TO 15 TO 20 MPH LATER THIS MORNING WITH GUSTS OF 30 TO 35
MPH. SO HAVE RAISED LAKE WIND ADVISORY ALL AREAS.

THERE SHOULD BE SOME BREAKS OF SUNSHINE ESP THIS MORNING BUT CLOUD
COVER WILL THICKEN DURING THE DAY AS THE LOW PRESSURE SYSTEM
APPROACHES FROM THE WEST. EVEN WITH THE CLOUD COVER...AFTERNOON
MAX TEMPERATURES SHOULD TOP OUT INTO THE MIDDLE TO UPPER 70S. A
FEW 80 DEGREE READINGS WILL BE POSSIBLE SOUTH.

WILL KEEP SLIGHT CHANCE OF SHOWERS DURING THE MORNING HOURS WITH
CHANCES INCREASING DURING THE AFTERNOON AS MOISTURE DEEPENS (PWATS
1.60 INCHES) OVER THE AREA. HAVE DRAWN LIKELY (60-70 PERCENT) POPS
FOR THE MID TO LATE AFTERNOON ACROSS ORLANDO METRO AND NORTHWARD...
TAPERING TO 30 PERCENT ALONG THE MARTIN COAST. A FEW STRONGER
CELLS WILL BE POSSIBLE LATER IN THE AFTERNOON AHEAD OF AN EXPECTED
SQUALL LINE LATER IN THE EVENING AND OVERNIGHT PERIOD.

SUFFICIENT CAPE FROM 400-800 J/KG AND AN AREA OF STRONG UPPER
DIFFLUENCE ALOFT FORECAST TO MOVE OVER THE PENINSULA LATE IN THE
DAY WILL AID IN SCATTERED THUNDERSTORM DEVELOPMENT BY LATE
AFTERNOON AND EARLY EVENING...WITH 0-3KM HELICITY TO 200-250
M^2/S^2...MAKING THE ENVIRONMENT FAVORABLE FOR ROTATING STORMS.
THE STORM PREDICTION CENTER DAY 1 OUTLOOK KEEPS US IN A SLIGHT
RISK FOR SEVERE STORMS.

TONIGHT...SQUALL LINE IS FORECAST TO SWEEP ACROSS THE FA WITH A
THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. THREAT APPEARS
GREATEST ACROSS ORLANDO NORTHWARD IN THE LATE EVENING THEN
TRANSITIONING SOUTHWARD WITH TIME OVERNIGHT. CURRENT PROJECTION
WOULD BRING THE SQUALL LINE ONSHORE THE FL GULF COAST AROUND 00Z
(7 PM). A TORNADO WATCH IS LIKELY TO BE ISSUED FOR MUCH OF THE FL
PENINSULA LATER THIS AFTN OR EARLY THIS EVE. WIDESPREAD RAINFALL
AMOUNTS OF ONE HALF TO ONE INCH EXPECTED WITH LOCALLY HIGHER
AMOUNTS AROUND 2 INCHES LIKELY. OVERNIGHT LOWS WILL REMAIN QUITE
MILD IN THE 60S.

MIDWEEK...DEVELOPING GALE ALONG THE MID ATLC COAST WILL CONTINUE
TO PULL AWAY FROM THE REGION. A FEW LINGERING SHOWERS ASCD WITH
PSG OF EARLY PRE-FRONTAL TROUGH WILL BE POSSIBLE ALONG THE
TREASURE COAST/LAKE OKEE REGION AS WELL AT THE COASTAL WATERS
DURING THE MORNING HOURS. CLEARING AND BREEZY IN THE AFTERNOON WITH
DRY SLOT PRECEDING ARRIVAL OF THE COLD FRONT. TEMPS ACTUALLY
FORECAST TO RECOVER TO THE UPR 60S LOWER 70S AHD OF FRONTAL PSG
LATER WED WITH LOWS THEN FALLING INTO THE 30S TO LOWER 40S WED
NIGHT.

THU/FRI...LARGE HIGH PRESSURE WILL BUILD EWD OVER THE REGION
PRODUCING DRY AND COOL CONDITIONS. FREEZE NOT ANTICIPATED ATTM.
HOWEVER FROST LOOKS LIKELY IN SOME AREAS DURING FRI AM DUE TO
LIGHT TO CALM WINDS AND TEMPS IN THE MID-UPR 30S IN COLD SPOTS.

WEEKEND...RIDGE TRANSITING OVERHEAD WILL PRODUCE PLEASANT MOSTLY
CLEAR CONDITIONS WITH A WARMING TREND INTO EARLY NEXT WEEK. HIGHS
LOOKE NEAR CLIMO WITH NO PCPN.

EXTENDED...A WEAK FRONT ADVERTISED BY GFS WITH PSG DURING MON NOT
EXPECTED TO PRODUCE MORE THAN SOME INCREASED CLOUDINESS DUE TO
A PREVAILING DRY AIRMASS. HIGH PRESSURE BRIDGING QUICKLY ACROSS
THE SOUTHEAST BEHIND FRONT SHOULD PRODUCE A RAPID RETURN TO
ONSHORE FLOW TUE/WED WITH MODERATING TEMPS AND LL MOISTURE
VALUES...HOWEVER NO MENTION OF POP ATTM.

&&

.AVIATION...
VFR WITH PREVAILING BKN CIGS FL060-080 THROUGH 18Z. THREAT FOR
SHRA/TSRA STARTS AROUND 19Z-20Z WITH COVERAGE INCREASING THIS EVE
AND OVERNIGHT WITH TEMPO IFR +TSRA. STRONG CONVECTIVE WIND GUSTS
OF 35 TO 45 KNOTS CAN BE EXPECTED IN STORMS WITH EVEN HIGHER GUSTS
POSSIBLE. AHEAD OF THE STORMS...GUSTY SE WINDS OF 15-20 KNOTS WITH
GUSTS OF 25 TO 30 KNOTS CAN BE EXPECTED LATER THIS MORNING INTO
THE AFTN.

&&

.MARINE...
TODAY/TONIGHT...SE GRADIENT WIND HAS INCREASED TO 20 KNOTS ACROSS
MOST OF THE WATERS EXCEPT PERHAPS THE FAR NORTH. SO HAVE MOVED UP
THE ONSET OF THE SMALL CRAFT ADVISORY TO EARLY THIS MORNING.
SCATTERED SHOWERS/TSTMS ARE POSSIBLE BY LATE AFTERNOON. S-SW
WINDS WILL INCREASE TONIGHT TO 20 KTS NEAR THE COAST AND 25+ KNOTS
OFFSHORE WITH SOME GUSTS TO GALE FORCE. HIGH RAIN CHANCES EXPECTED
TUE NIGHT AS SHOWERS AND STORMS AHEAD OF A COLD FRONT MOVE FROM
THE MAINLAND AND ACROSS THE E CENTRAL FL ATLC WATERS. SOME OF
THESE STORMS MAY BE SEVERE (SUPERCELLS) WITH STRONG WINDS GUSTS
AND/OR TORNADIC WATERSPOUTS.

WEDNESDAY SHOWS CONTINUATION OF ADVISORY CONDITIONS OVER ALL THE
WATERS DUE TO PROXIMITY OF GALE DEPARTING THE REGION. OFFSHORE
TRAJECTORY WILL PRODUCE HIGHER SEAS AWAY FROM THE IMMEDIATE COAST.
WINDS VEER MORE NLY BY LATE WED WHILE DIMINISHING IN SPEED. APCHG
HIGH CENTER WL ALLOW FOR DIMINISHED WIND/SEA CONDITIONS THU/FRI
WITH FAVORABLE CONDITIONS EXPECTED DURING THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  62  68  40 /  70 100  20   0
MCO  77  62  68  42 /  70 100  20   0
MLB  78  67  72  40 /  50 100  20   0
VRB  77  68  74  42 /  40 100  30   0
LEE  75  61  68  40 /  70 100  10   0
SFB  77  63  68  42 /  70 100  20   0
ORL  75  62  68  42 /  70 100  20   0
FPR  77  68  74  43 /  40 100  40   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM...KELLY
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jan 24, 5:16 PM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
516 PM EST MON JAN 24 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-251145-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
516 PM EST MON JAN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...WIND AND SEA IMPACT...
SOUTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS TONIGHT OVER THE
ATLANTIC WATERS AS LOW PRESSURE DEVELOPS OVER THE WESTERN GULF OF
MEXICO AND ADVANCES EASTWARD. SEAS WILL BUILD TO 6 FEET ON THE
OFFSHORE WATERS THIS EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THREAT FOR DAMAGING WINDS AND TORNADOES LATE TUESDAY AND
TUESDAY NIGHT...

LOW PRESSURE IS FORECAST INTENSIFY AS IT TRACKS EAST NORTHEAST
ACROSS THE NORTHERN GULF OF MEXICO AND THE FLORIDA PANHANDLE
TUESDAY AND TUESDAY NIGHT. DEEP TROPICAL MOISTURE WILL MOVE NORTHWARD
ACROSS CENTRAL FLORIDA AHEAD OF THIS SYSTEM. STRONG WIND FIELDS
IN THE LOW AND MID LEVELS OF THE ATMOSPHERE WILL PRODUCE A THREAT
OF FAST MOVING SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND LONG TRACK TORNADOES. BASED ON CURRENT TIMING...SEVERE WEATHER
IS POSSIBLE AS EARLY AS LATE TUESDAY AFTERNOON BUT MORE LIKELY
TUESDAY NIGHT AND EARLY WEDNESDAY MORNING

NOW IS THE TIME TO CHECK THAT YOUR NOAA WEATHER RADIO IS IN WORKING
ORDER. HAVING A NOAA WEATHER RADIO ALERT YOU OF AN APPROACHING
TORNADO...ESPECIALLY IN THE MIDDLE OF THE NIGHT...HAS SAVED LIVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER...FORMAL
SKYWARN ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND TUESDAY
NIGHT...AND A NETWORK CONTROL OPERATOR MAY BE NEEDED AT THE NWS
OFFICE MELBOURNE DURING THAT TIME.

WIMMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 4:24 PM ESTSpecial Weather StatementMLBLake36 min
Jan 25, 4:32 PM ESTSevere Thunderstorm WarningMLBLake, Orange, Seminole, Volusia58 min
Jan 25, 5:28 PM ESTTornado WarningMLBLake, Orange, Volusia37 min
Jan 25, 5:30 PM ESTSevere Thunderstorm WarningMLBLake, Orange, Osceola, Seminole, Volusia60 min
Jan 25, 5:55 PM ESTTornado WarningMLBLake, Orange, Seminole, Volusia36 min
Jan 25, 6:08 PM ESTTornado WarningMLBOkeechobee, Osceola52 min
Jan 25, 6:20 PM ESTSpecial Marine WarningMLB115 min
Jan 25, 6:21 PM ESTTornado WarningMLBBrevard, Orange, Seminole, Volusia54 min
Jan 25, 6:29 PM ESTTornado WarningMLBBrevard, Orange, Osceola61 min
Jan 25, 6:55 PM ESTSpecial Marine WarningMLB110 min

Nearby

Lake Wind Advisories in Florida, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.